Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 17, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 7, 2004, 6:05 AM CDT for Woodford County, Illinois. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2004, 6:05 AM CDT (11:05 UTC)
- Expired
- May 7, 2004, 7:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Woodford County, IL
The radar
The Lincoln radar (KILX), 80 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 6:10 AM CDT | TSTM WND DMG | Minonk, IL | LARGE LIMBS DOWN...REPORTED BY COOP OBSERVER |
| May 7, 6:30 AM CDT | TSTM WND DMG | Minonk, IL | LARGE LIMBS DOWN...REPORTED BY COOP OBSERVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 071105 SVRILX ILC203-071200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 605 AM CDT FRI MAY 7 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOODFORD COUNTY IN CENTRAL ILLINOIS * UNTIL 700 AM CDT * AT 605 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WASHBURN...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINONK THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4092 8946 4079 8952 4078 8898 4092 8896 $$ EH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:59 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 7, 2:59 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 259 AM CDT FRI MAY 7 2004 .DISCUSSION... PLENTY OF CHALLENGES CONTINUE WITH FRONT ACROSS CWA NEXT 24 HRS WITH TEMPERATURES...POSSIBLE PRECIPITATION AND SEVERE STORMS. SHORT TERM...TODAY THROUGH SUNDAY... LATEST SURFACE ANALYSIS PLACES SURFACE STATIONARY FRONT ACROSS LAKE ERIE SOUTHWEST INTO NORTH CENTRAL ILLINOIS AND SOUTHWEST INTO CENTRAL PLAINS STATES. LATEST 0615Z IR SATELLITE PLACES SOME MID AND LOW CLOUDS ACROSS GREAT LAKES SOUTHWEST INTO NORTHERN MISSOURI. LATEST 0615Z WATER VAPOR IMAGE PLACES A SHORT WAVE ACROSS NORTHWEST OHIO. LATEST 0634Z KDVN INDICATES SCATTERED THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL IOWA. SOME DIFFERENCES NOTED BETWEEN GFS AND ETA ON HANDLING FRONT AND ELECTING TO GO WITH A BLEND AT THIS TIME. MODELS MAINTAINS H50 RIDGE ACROSS SOUTHEAST U.S BY 00Z SAT. H50 TROUGH DEVELOPS ACROSS PLAINS STATES BY 00Z SUN...AND WEAK H50 TROUGH IS ACROSS UPPER MIDWEST BY 12Z SUN. MODELS MOVE SFC HIGH PRESSURE ACROSS UPPER MIDWEST SOUTHEAST INTO GREAT LAKES REGION AND MOVES SURFACE FRONT SOUTH ACROSS CWA THIS MORNING. AS SFC LOW DEVELOPS ACROSS PLAINS STATES SURFACE FRONT BEGINS TO LIFT TO ACROSS NORTHERN ILLINOIS BY 00Z SUN. TIME/HEIGHT CROSS SECTIONS INDICATES FAIRLY HIGH LOW AND MID LEVEL RH ACROSS NORTHERN AND CENTRAL CWA THROUGH 00Z SAT. THEN TIME/HEIGHT CROSS SECTIONS MAINTAINS SOME DECENT RH AT LOW AND MID LEVEL RH FROM 00Z SUN-18Z SUN. MODEL SOUNDINGS INDICATES DECENT INSTABILITY WITH LI/S OF -5 TO -7 AND CAPES 1500-2500 J/KG ACROSS CWA BY 00Z SAT. SOUNDING DATA INDICATES A DECENT CAP BUT NOT AS STRONG AS THURSDAY WITH H70 TEMPS COOLING TO +7C BY 00Z SAT. SOUNDING DATA RETURNS DECENT LOW LEVEL RH BETWEEN 06-12Z SAT. 305K ISENTROPIC SFC INDICATES SOME LIFT AND SOME COND PRES DEF ACROSS CWA BY 00Z SAT. BEST COND PRES DEF NORTH OF CWA. SOME COND PRES DEF AND LIFT RETURNS AGAIN FROM 18Z SAT-00Z SUN. 850MB TEMPS ARE +15C TO +18C BY 00Z SAT...850MB TEMPS THEN ARE +15C TO +18C BY 00Z SUN...AND +15C TO +19C BY 12Z SUN. ETA/GFS PLACES SOME WEAK 250MB DIVERGENCE ACROSS CWA THROUGH THE PERIOD. WITH FRONT ACROSS CWA...EXPECT TEMPERATURES SPREAD FROM NORTH TO SOUTH. WILL LEAN ON WARMER GUIDANCE TEMPS FOR TODAY. SPC PLACES FAR NORTHERN PART OF CWA AND OVER BY DANVILLE IN DAY 1...JUST NORTH OF FRONT. WILL GO SCATTERED WORDING THIS MORNING ACROSS NORTHERN CWA AND WILL WAIT FOR LATEST RADAR TRENDS. LONG TERM...MONDAY THROUGH THURSDAY... LONG RANGE MODELS HAVING DIFFERENCES ON HANDLING SYSTEMS OVER THE NEXT WEEK. VERY ACTIVE PATTERN CONTINUES THROUGH THURSDAY. MADE SOME MODIFICATIONS WITH INCREASE CHANCES ON MONDAY AND ADJUSTMENTS TO TEMPERATURES. OTHERWISE...NOT TOO MANY CHANGES IN THE EXTENDED AT THIS TIME. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && 13
Hazardous weather outlook, May 7, 6:00 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT FRI MAY 7 2004 ILZ027>031-036>038-040>057-061-081100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...MATTOON... PEORIA...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE 600 AM CDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE ONGOING THIS MORNING IN AREAS ALONG AND NORTH OF A GALESBURG TO MINONK LINE. THESE STORMS WILL CONTINUE TO PUSH EAST THIS MORNING WITH ADDITIONAL DEVELOPMENT POSSIBLE THIS AFTERNOON ALONG A STALLED FRONTAL BOUNDARY OVER CENTRAL ILLINOIS. THE PRIMARY THREAT FROM STORMS TODAY WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS INTO NEXT WEEK. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AGAIN THIS AFTERNOON FROM 300 PM UNTIL 800 PM...ESPECIALLY ALONG AND NORTH OF A RUSHVILLE TO CHAMPAIGN LINE. ILZ062-063-066>068-071>073-081100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- INCLUDING THE CITIES OF...EFFINGHAM...FLORA AND LAWRENCEVILLE 600 AM CDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY AN UNSETTLED WEATHER PATTERN IS ANTICIPATED INTO EARLY NEXT WEEK WITH CHANCES FOR SCATTERED THUNDERSTORMS ON A DAILY BASIS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. SMITH
In the hours before
Local storm report, May 7, 5:18 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
518 AM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND GST 3 E LA FAYETTE 41.11N 89.92W
05/07/2004 60 MPH STARK IL LAW ENFORCEMENT
ESTIMATED BY TOULON SHERIFF.
&&
KELLYLocal storm report, May 7, 5:49 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
549 AM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND GST WYOMING 41.06N 89.77W
05/07/2004 60 MPH STARK IL LAW ENFORCEMENT
ESTIMATED 60 TO 70 MPH WINDS FROM STARK COUNTY SHERIFF.
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:53 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 67 min |
| May 7, 5:04 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 56 min |
| May 7, 5:15 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria | 60 min |
| May 7, 5:22 AM CDT | Tornado Warning | ILX | Stark | 53 min |
| May 7, 5:36 AM CDT | Tornado Warning | ILX | Marshall | 39 min |
| May 7, 6:10 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 65 min |
| May 7, 6:15 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.